Klonopin Rehab

Call 1 (888) 460-6556
any time to discuss treatment options
Get Help Now
  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Consequences of Klonopin Addiction

Klonopin, a benzodiazepine drug, can become addictive to individuals who abuse it in the long term. While Klonopin addiction itself is a consequence of dangerous misuse of the drug, there are many consequences that can occur when someone abuses Klonopin for both the abuser and their loved ones.

Klonopin Overdose

Overdosing on Klonopin is one of the likely consequences you could experience as an addict. When someone is addicted to Klonopin, they often take more and more of the drug each time, putting themselves in danger of experiencing overdose. Klonopin causes “shallow breathing, which can lead to overdose and even death” in individuals who take too much of the drug (NIDA Teen).

Most people who are addicted to benzodiazepines like Klonopin take them with other substances. Some abuse opioids in addition to Klonopin and others might take it with alcohol. Mixing either of these with Klonopin is extremely dangerous and can lead to breathing that is too slow or even no breathing at all.

This is extremely common among those who are addicted to Klonopin and other benzodiazepines. As stated by the NIDA Teen, “Of the 22,810 deaths related to prescription drug overdose in 2011, more than 6,800 (30%) involved benzodiazepines.”

Professional Consequences

klonopin addiction

Klonopin addiction can cause problems at work.

In many instances, a person who becomes addicted to Klonopin will be unable to perform adequately in their professional life and may even lose their job. According to CESAR, the long-term effects of benzodiazepine abuse are

  • Impaired thinking, memory, and judgement
  • Slurred speech
  • Disorientation
  • Lack of coordination
  • Confusion

Eventually, this will make it very difficult for a person to work at their full capacity. Klonopin abuse can also cause learning problems which can especially affect young people in school.

Physical Consequences

Klonopin addiction will also go along with dependence in someone who regularly abuses the drug. If the individual suddenly stops taking Klonopin, “new or worsening seizures” may develop as well as hallucinations, uncontrollable shaking, and muscle cramps (NLM). These issues can be minimized with medications in detox treatment, but unless the individual receives addiction treatment as well, they are likely to relapse.

It is also common for a person to experience vomiting and nausea, constipation or diarrhea, and even severe weight loss or malnourishment as result of Klonopin addiction. The individual will often stop caring for themselves and only want to take more of the drug.

Other Consequences

There are many other consequences a person could face as a result of Klonopin addiction including:

  • Falling out with friends and family
  • Problems in relationships, break-ups, divorce
  • Legal issues when an individual is caught
    • Driving while under the influence of Klonopin
    • Buying, selling, or illegally obtaining Klonopin
  • Doing risky things in order to get more Klonopin, putting themselves or others in danger
  • Moving on to abuse illicit, street drugs because they are cheaper or more intense and putting themselves into even more danger

When a person becomes addicted to Klonopin, they will not care how much danger it puts them in or what the consequences are. They will only want to abuse more of the drug. And if they do realize that they want to stop, it can be extremely difficult to do so, even with help. Seek treatment for Klonopin addiction before the consequences become irreparable.